Warfarin substitute

Common Questions and Answers about Warfarin substitute

jantoven

The soonest anyone can see me as a new patient is November. I have a 2 week supply of Warfarin left. What can I substitute for Warfarin until I can see a doctor?
Given that yesterday he said to not take the warfarin he was changing me from the genertic warfarin and putting me on the brand name of the med coumadin. Said some folks do not tolerate warfarin well but do well on coumadin and i am to start the coumadin today. I would be lying if i didn't say i am a bit gunshy at this point. This med has made me absolutely miserable and today is my 43rd bday...
She had a pulmonary embolism last week (no known cause) and is currently receiving warfarin and heparin injections. I am concerned that these drugs may not be suitable for an AVM person. She hasn't yet seen a consultant to determine treatment options for the AVM. I also wonder whether the PE could be connected to the AVM. Does anyone have a similar experience or some advice about whether there are alternatives or I am worrying about nothing?
I have being on warfarin for 6 months do to a blood clot behind my right knee and the lower part of my femoral vein. Have being therapeutic the entire time on warfarin and side effects were not to bad. I was due to come off and had another doppler just to check how much of the clot was still there. I still had residual clot and they say 2 more smaller ones behind my knee but lower than the original. How can this be? Is it possible these new clots were missed on the first doppler?
In the future, there should be another drug on the market that can take the place of warfarin for mechanical heart valve patients, but not yet. For your sake, I hope a warfarin substitute comes along soon.
He said, no way is it a substitute fo warfarin... but again I tolerate warfarin well. But too, I've never had any severe cuts while on warfarin.
A patient has a mechanical aortic valve, on warfarin and needs bridging with enoxaparin for a procedure. He is 84 and malnourished with 15-20 lbs of ascites. What dose of enoxaparin would be appropriate?
Is Pradaxa ok to replace Warfarin for people with pig valves that have atrial fibrillation.
I also take Warfarin to lower my risk of a clot/stroke. I am a senior, so aspirin can't substitute for Warfarin in my case. You may be able to get by with aspirin, what has your doctor prescribed for clot/stoke risk reduction?
Plavix is sometimes given to mech valve patients, but when it is, it's used as an adjunct to warfarin and not as a substitute for it. Xarelto, not at all. Sorry you had so many problems with warfarin. For people with a-fib such as yourself, there are more options than there are for mech valve patients, if for some reason warfarin is not tolerable. But I have to stick by my statement that the side effects you experienced are not what is expected, usual, or common with warfarin.
- a substitute for warfarin (plavix and aspirin) _ just plavix without aspirin? Thanks again.
Hi, I am a frequent long and short haul traveller and after returning from a short (less than 2hour) flight in January I had bilateral popliteal DVTs and bilateral multiple pulmonary emboli. I'm going to have all the blood screening tests for thrombophilia once I come off warfarin and if those are OK I should be off warfarin. My concern is returning to flying and have the following queries: 1. Is flying time cumulative in terms of increased risk for DVTs?
Also, has anyone here taken Xarelto (Rivaroxaban) instead of warfarin? My doctor switched me to this because my INR levels on warfarin were fluctuating too much. If so, any feedback on this medicine would be greatly appreciated as it is relatively new and I cant seem to find too much out there. Finally, does anybody know what the best centers/hospitals for treating ICA in the US are?
Hi i suffer from blood clots i suffered a PE, arterial clots and dvt all at the same time, i also clotted while on warfarin in hospital so the doctors want my inr higher than most between 2 and 3. My last inr results were 2.9 and i take 8mg of warfarin.
So in December they replaced it with a mechanical valve. I'm now on Warfarin 7.5 and have been maintaining an INR of 2.5-2.8. Last week I had a severe stomach virus and became very dehydrated. I went in for my draw yesterday and recieved a call last night from my cardiologist. He told me to stop the Warfarin for 2 days then decrease my dose to 5.0. My INR was 5.0.....Can a virus and or dehydration cause INRs to rise? I'm going to have a redraw later this week.
Have you heard of a new drug called Plagic that is used for people who are having mild adverse effects with Warfarin (Coumadin)? If so, do you know when the drug was introduced and by whom? Any information about this prescription drug would be appreciated. Thank you!
Warfarin (Coumadin), Clopidogrel (Plavix) and Aspirin. It may also interfere with the action of drugs that reduce stomach acid. Some of these drugs are : Cimetidine (Tagamet), Famotidine (Pepcid), Ranitidine (Zantac), Esomeprazole (Nexium), Omeprazole Lansoprazole (Prevacid), Drugs that lower blood sugar (for diabetes) can also be effected by the addition of Turmeric.
Hi! Yes, even though you stopped warfarin several months ago, since you have a history of pulmonary clot and taking blood thinners, and you do not remember how the bruise came about, please consult a doctor immediately. Apart from these, causes such as to clotting disorders, low platelet count, fragile spider veins, deficiency of Vitamin B12, folic acid, or Vit K, a liver disease will need to be ruled out. Take care!
It is a type of atrial fibrillation (where the upper chambers of heart beat at a higher pace than normal) which can last for days. Anticoagulants or blood thinners like warfarin are one of the main therapies. Please consult your doctor regarding this. Take care! The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you.
are clinically and scientifically unsound. Nattokinase is not a substitute for warfarin. If an individual takes it, he/she should not count on it having any clinical effect. " My guess would be that if you were to ask one of the medhelp CC cardiologists about substituting nattokinase for coumadin, the cardiologist's answer would agree with Health Doctor #2's assessment.
I have been to a hand surgeon; however, I am fearful of surgery because of blood thinning medication (warfarin and lovenox) which I have taken and continue to take (warfarin). What resolution to my medicat problem can you advise? Thanks for any help you can provide.
Hi There: My 85 year old mother was diagnosed with multiple dvt's in her left leg over 3 years ago & has been on Warfarin since. She is currently on 4mg daily & her levels are therapeutic. She has had a recurring venous leg ulcer also on her left leg on/off for over 3 years and has been seeing a Dermatologist. The nurse that comes 3 times a week to bandage & dress her leg said he has never had a patient that has a recurring leg ulcer for over 3 years.
Given the information we have, it would not be unreasonable to substitute Vitamin E for the Coumadin® (warfarin), with the caveat that studies of Coumadin® (warfarin) show that, when adequately dosed, it provides protection somewhat closer to 60%. I suggest you discuss this with your mother's doctor.
I got cured of the Menieres disease by accupuncture. Would Genko substitute for Warfarin or baby aspirin? Sorry to ask so many questions but I am concerned that Beta-blockers may not be the right medication. I would much prefer to not take any medication but this might be a bit too much to expect.
I've been on Warfarin and get my INR checked about every three weeks now, for about 2 years. Never had a problem with the blood draw until this week. The phlebotomist (I assume) was drawing blood from the inside of my right elbow. This is my usual location. On her firt attempt, she missed. On her second attempt I felt a burning pain near my wrist. At first I thought that the corner of her ID card, that hangs from her neck, was stabbing me in the wrist. But nothing was.
I have recently had blood clots in my sagital sinus due to antiphospholipid syndrome. I am on Warfarin now and am recovering, however, I had a venogram of the veins in my head and the surgeon commented that my sigmoid sinuses were very narrow (he couldn't get past this point). All my life I have had thumping headaches after exercise and when the weather is hot. Could this malformation be the cause?
Take care! The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
And the only product that I know of that might possibly be a quid pro quo substitute for warfarin is Nattokinase and that should be backed up by other anticlotting agents. If warfarin is prescibed as a cover your bets type of thing then the alternatives certainly merit some looking at. I am glad your sister was taken off it after 6 mo. Wavebunny.
Do you know ALL the details of your dx and all the findings? You have been put on Warfarin for life, which unfortunately comes with a huge list of possible side-effects. Some of your issues actually are very consistent with many of those side-effects. Coincidence?? You be the judge. Do a timeline analysis. Alternative options Hmm. Who takes the responsibility? I'm sure you've heard it being called Rat Poison In 1947...
MedHelp Health Answers